Page 1 of 2 12 LastLast
Results 1 to 10 of 11

Thread: leakage issues

  1. #1

    leakage issues

    For the past year I have been experiencing increased urinary leakage and incontinence, even though I intermittently cath 5 times per day. This is not due to a UTI; I just finished an antibiotic course and do not now have a UTI. I spoke to the urologist when this started, but he did not have any helpful suggestions.

    At this point I am running through a ridiculous amount of chucks, and I am tending to drink less than I should. Symptoms start about 2 hours after the last cath in many cases.

    Any ideas for what could be causing this or how to stop it?

  2. #2
    Both Vesicare and Myrbetriq helped a lot when I first started taking each of them. After some time (years and only months, respectively), each lost its beneficial effect.

  3. #3
    Senior Member pfcs49's Avatar
    Join Date
    Aug 2013
    Location
    NW NJ ***********T12 cmplt since 95
    Posts
    1,912
    I remember trying to cath at a dirt track in Iowa. A toilet was overflowing with huge turds swirling around. The entire floor was soaked and muddied by all the dirt tracked in, and with all the beer being consumed, there were plenty of spectators as this guy in a wheelchair tried to stay clean when his wheels were slimed.

    Gosh I miss those days!
    Got a suprapubic about 15 years ago. No more accidents, no more rationing of intake, I run a liter bag and can dump it almost anywhere outside. Freedom!

    If you're over that image vanity and are practical, there's not much to debate.
    69yo male T12 complete since 1995
    NW NJ

  4. #4
    If you can time it, would a condom cath work? I wore them daily till my skin just stopped adhering to the glue. Got a SP and was upset to learn afterwards that I'd be colonized. Overall it's been very positive!
    "Never turn your back on fear. It should always be in front of you, like a thing that might have to be killed." - Hunter Thompson
    T5/6 complete

  5. #5
    Thanks for the suggestions. Another thing I am worried about here is the only way to keep this under control for now is to drink less, but when I do not drink enough I tend to get UTIs.

    Also I still do not understand why this should be happening now. Why the change?

  6. #6
    When did you last have urodynamic studies? Is your urologist a specialist in neurologic urology? Are you taking any anticholenergic drugs now? We need more information to provide you with some advice on what direction to take and what to ask your urologist.

    (KLD)
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

  7. #7
    Quote Originally Posted by SCI-Nurse View Post
    When did you last have urodynamic studies? Is your urologist a specialist in neurologic urology? Are you taking any anticholenergic drugs now? We need more information to provide you with some advice on what direction to take and what to ask your urologist.

    (KLD)
    I have not had urodynamic studies for at least 7 years. I would say my urologist is not a specialist in neurologic urology, but at the same time I am not sure it is logistically feasible to see such a specialist. And no, I am not taking any anticholenergic drugs.

  8. #8
    Quote Originally Posted by xsfxsf View Post
    I have not had urodynamic studies for at least 7 years. I would say my urologist is not a specialist in neurologic urology, but at the same time I am not sure it is logistically feasible to see such a specialist. And no, I am not taking any anticholenergic drugs.

    You should be having urodynamics every 2 years; more often if having problems with things like leakage or frequent UTIs or AD. Once you get that done, I would suspect you have developed a high-pressure bladder, and will need to take anticholenergics or get Botox.

    (KLD)
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

  9. #9
    Senior Member nevada's Avatar
    Join Date
    Aug 2002
    Location
    north dakoa
    Posts
    737
    I have been using Tovaz now for the last 5 years and have not had any leaking issues unless I have a UTI. It is not cheap I pay $90 for a 90 day supply via my health insurance .

  10. #10
    After years of living with a neurogenic bladder, the lining of the bladder can become thickened and less flexible, with the negative results that the bladder cannot expand as well without triggering the neurogenic squeeze reflex. This is called trabeculation and it cannot be reversed. It looks like a thickened crosshatching lining the bladder as opposed to a glistening pink vascularized normal bladder epithelium.

    Even Botox has limited effectiveness in a trabeculated bladder, due to its scarring and inability to accommodate to an increasing volume of urine before the trigger point is reached.

Similar Threads

  1. Travel Bowel Issues/ Digestive issues
    By dlury24 in forum Life
    Replies: 11
    Last Post: 10-16-2017, 10:50 AM
  2. Replies: 5
    Last Post: 06-21-2008, 08:42 PM
  3. Leakage
    By Quad Marie in forum Care
    Replies: 7
    Last Post: 11-05-2005, 04:53 PM
  4. A little leakage-Help!
    By BMOC in forum Care
    Replies: 1
    Last Post: 03-21-2005, 02:22 PM
  5. leakage...
    By LBRS in forum Care
    Replies: 6
    Last Post: 10-10-2003, 05:36 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •